Alert archive / Florida / Small Craft Advisories in 2019

Small Craft Advisory 13, NWS Miami, FL

March 21, 2019

NWS Miami, FL issued this small craft advisory at Mar 21, 2019, 9:52 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2019, 9:52 PM EDT (01:52 UTC)
Expired
Mar 22, 2019, 8:00 AM EDT
In force
10 hr
Issued by
NWS Miami, FL

The text

As transmitted.

770 
WHUS72 KMFL 220152
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
952 PM EDT Thu Mar 21 2019

GMZ676-221200-
/O.NEW.KMFL.SC.Y.0013.190322T0152Z-190322T1200Z/
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
952 PM EDT Thu Mar 21 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...

The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect until 8 AM EDT Friday.

* Winds and Seas...Northwest winds increasing to around 20 kt with
  gusts up to 25 kt. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ650-670-221400-
/O.CON.KMFL.SC.Y.0011.000000T0000Z-190322T1400Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
952 PM EDT Thu Mar 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...

* Winds and Seas...Northwest winds 20 to 25 kt. Seas 3 to 5 feet
  with up to 7 feet in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ651-671-221400-
/O.CON.KMFL.SC.Y.0012.190322T0400Z-190322T1400Z/
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
952 PM EDT Thu Mar 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...

* Winds and Seas...Northwest winds 20 to 25 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
2 follow-up statements
184 
WHUS72 KMFL 220631
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
231 AM EDT Fri Mar 22 2019


AMZ651-671-221445-
/O.EXT.KMFL.SC.Y.0012.000000T0000Z-190322T1500Z/
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
231 AM EDT Fri Mar 22 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* Winds and Seas...Northwest winds 20 to 25 kt with gusts up to 30 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ650-670-221445-
/O.EXT.KMFL.SC.Y.0011.000000T0000Z-190322T1500Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
231 AM EDT Fri Mar 22 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* Winds and Seas...Northwest winds 15 to 25 kt with gusts up to 
  30 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ676-221200-
/O.CON.KMFL.SC.Y.0013.000000T0000Z-190322T1200Z/
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
231 AM EDT Fri Mar 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* Winds and Seas...North winds 15 to 25 kt with gusts up to 30 
  kt. Seas 3 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

FELL

http://www.weather.gov/miami
854 
WHUS72 KMFL 221208
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
808 AM EDT Fri Mar 22 2019


GMZ676-221315-
/O.EXP.KMFL.SC.Y.0013.000000T0000Z-190322T1200Z/
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
808 AM EDT Fri Mar 22 2019

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have fallen below 20 knots. Therefore, the Small Craft 
Advisory has been allowed to expire.

$$

AMZ651-671-221500-
/O.CON.KMFL.SC.Y.0012.000000T0000Z-190322T1500Z/
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
808 AM EDT Fri Mar 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* Winds and Seas...North winds 15 to 20 kt with gusts up to 25 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ650-670-221500-
/O.CON.KMFL.SC.Y.0011.000000T0000Z-190322T1500Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
808 AM EDT Fri Mar 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* Winds and Seas...Northwest around winds 15 kt with gusts up to 
  20 kt. Seas 4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 21, 7:44 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Mar 21, 7:44 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Miami FL
744 PM EDT Thu Mar 21 2019

.UPDATE...
The previous forecast appears to be on track. Showers continue to
diminish over the southeastern Atlantic waters this evening with
a quiet night in store.

&&

.PREV DISCUSSION... /issued 734 PM EDT Thu Mar 21 2019/

AVIATION...Dry air overspreading the region from NW will bring
prevailing VFR, likely SKC for most sites through TAF cycle.
Breezy WNW winds diminish and become more NW 02Z-04Z, picking back
up after 14Z tomorrow. KAPF likely to back WNW with Gulf breeze
tomorrow afternoon, while east coast sites will flirt with NNE or
NE.

PREV DISCUSSION... /issued 336 PM EDT Thu Mar 21 2019/

DISCUSSION...
A much drier weather pattern than we've had the last several days
is in store for the upcoming week. The cold front has pushed
through the area, with high pressure and much drier air filtering
in behind it. This morning's sounding only had 0.97 inches of
precipitable water, which is just below average and a stark
contrast to the 1.81 inches we had just two days ago. Even drier
conditions will be possible until winds become easterly again on
Saturday as the surface high pressure pushes eastward. Easterly
flow remains in place with moisture gradually returning to the
area through around Tuesday, when a cold front could push through
the area. If the front makes it through South Florida, only a few
showers are expected along with it at this time.

Friday and Friday night will actually be the coolest of the week
as dry and cool air continue to filter southward across the area
today. Highs tomorrow are forecast in the 70s across the whole
area with low temperatures Friday night forecast in the mid to
upper 40s across the Lake region to the mid to upper 50s along the
East Coast metro areas. A gradual warming trend will then set in
through the forecast period, with a slight setback due to the
weak cold front on Tuesday.

MARINE...
Generally N to NW winds will continue for the next day or so
before becoming E on Saturday and increasing on Sunday as surface
high pressure slides off to the east. Elevated winds and seas will
continue over the Atlantic waters tonight before subsiding on
Friday. A Small Craft Advisory will be in effect for all Atlantic
waters tonight.

A Coastal Flood Statement is in effect for coastal Collier County
through Friday and the East Coast through Friday night for tide
levels around 1 foot above normal during high tides. This is
largely due to the combination the super moon and spring equinox.
Impacts should be fairly minimal but could include minor ponding
of water on streets, parking lots, piers, and docks in the most
vulnerable locations along the coast and intracoastal waterways.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  53  75  54  77 /   0   0   0   0
Fort Lauderdale  56  75  58  78 /  10   0   0   0
Miami            56  76  57  79 /  10   0   0   0
Naples           55  73  53  76 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from midnight tonight to 10 AM EDT Friday
     for AMZ651-671.

     Small Craft Advisory until 10 AM EDT Friday for AMZ650-670.

GM...None.
&&

UPDATE...32/MM
DISCUSSION...32/MM
MARINE...32/MM
AVIATION...88/ALM
Hazardous weather outlook, Mar 21, 6:22 PM EDT, 3 hours 30 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
622 PM EDT Thu Mar 21 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
221030-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
622 PM EDT Thu Mar 21 2019

...CHILLY TEMPERATURES ACROSS INTERIOR SOUTH FLORIDA OVERNIGHT...
...HIGH TIDES COULD BRING MINOR IMPACTS ALONG ATLANTIC COAST...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip currents: There is a moderate risk of rip currents along the
Atlantic beaches.

Wind: Gusty northwest winds around 20 knots will overspread the local
Atlantic waters late tonight, leading to hazardous conditions in the
Atlantic waters.

Flooding: Locations along both the Atlantic and Gulf coast as well as
the associated intracoastal waterways may see minor flooding near
times of high tide.

Temperatures: A chilly airmass moving into the region will allow
temperatures to drop into the upper 40s and low 50s across much of
interior South Florida overnight. The coldest temperatures will be
towards daybreak on Friday.

Waves: Occasional seas to 7 feet are possible in the Gulf Stream
waters offshore Palm Beach County.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Cooler temperatures will return on Friday night into Saturday
morning which could once again cause wind chill values to drop into
the 40s and 50s across much of South Florida.

An elevated rip current risk will continue for the Atlantic beaches
through the remainder of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Nearby

Small Craft Advisories in Florida, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.